question-icon

Suggest treatment for withdrawal symptoms of Tramadol

default
Posted on Mon, 25 May 2015
Question: Several years ago I was diagnosed with collagenous colitis. It was about two years after I had major spine surgery. I was treated for the colitis with approx. 6 weeks of Budesonide 3MG capsules. This really helped. I was also diagnosed with Chronic Kidney Disease last year. Because of this, I can not take any OTC Advil, or prescription Naproxen for the back pain. On April 7, 2015 my Primary care doctor decided he could no longer prescribe Tramadol for pain in my back. This of course, leaves me with nothing for pain. I have been trying to get off Tramadol since April 8 of this year. I took my last 1/2 tablet last night. I have not been able to sleep at night since I have been trying to come off the Tramadol (Ultram). Sometime it takes until 5 or 6 AM to finally fall asleep. For the past two days, I feel the colitis has come back and also my allergies are raging even though I do have a good allergy doctor and have medication. First question please, is how long will the sleeplessness last? Do you think the colitis and raging allergies are partly due to my body fighting me getting off an Opiod or could this just be a coincidence? I'm at a loss as what to do. I had a hard time getting off Ocycontin when I had surgery but I did. It took 3 mos. but was hoping Tramadol would be easier. I have never abused any medications. Any help you an give me, please? I am a 73 year old female.
doctor
Answered by Dr. Ashok Kumar (3 hours later)
Brief Answer:
It may last upto two weeks after discontinuation

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of regarding sleeplessness without tramadol is common withdrawal symptoms and may persist for upto two weeks after the last dose although majority of patients do not report any withdrawal symptoms after two weeks of discontinuation.
In very rare case the withdrawal symptoms may continue upto one month but that is extremely rare with tramadol.

Although the colitis and allergy may be coincidence but considering the stress level in last one month, the possibility of flare due to stress is more likely. Since both alllergy and colitis related immunologically there is possibility of common cause for their emergence.

The solution for current situation can be as follows.
1. Mild pain killer like paracetamol which is safe for kidney and can be taken on as needed basis.
2. Sleeping pill for short duration.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards
Dr Ashok Kumar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar (7 hours later)
Thank you, Dr. XXXXXXX I really appreciate the information.
One more question, please. Can you buy paracetamol OTC or does this require a prescription.
doctor
Answered by Dr. Ashok Kumar (10 minutes later)
Brief Answer:
iT IS OTC medication

Detailed Answer:
Hello,
Thanks for your feedback.

It is over the counter medication and you can buy without prescription.

Thanks and regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3299 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for withdrawal symptoms of Tramadol

Brief Answer: It may last upto two weeks after discontinuation Detailed Answer: Hello, Thanks for using Healthcaremagic. I read your query and understand your concerns. First of regarding sleeplessness without tramadol is common withdrawal symptoms and may persist for upto two weeks after the last dose although majority of patients do not report any withdrawal symptoms after two weeks of discontinuation. In very rare case the withdrawal symptoms may continue upto one month but that is extremely rare with tramadol. Although the colitis and allergy may be coincidence but considering the stress level in last one month, the possibility of flare due to stress is more likely. Since both alllergy and colitis related immunologically there is possibility of common cause for their emergence. The solution for current situation can be as follows. 1. Mild pain killer like paracetamol which is safe for kidney and can be taken on as needed basis. 2. Sleeping pill for short duration. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386 Thanks and regards Dr Ashok Kumar